Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 124, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 30, 2005, 5:36 PM EST for Howard County, Indiana. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2005, 5:36 PM EST (22:36 UTC)
- Expired
- Jun 30, 2005, 6:00 PM EST
- In force
- 24 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
County Howard County, IN
The radar
The Northern Indiana radar (KIWX), 93 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 5:42 PM EST | HAIL 0.5 | 3 N Greentown, IN | REPORTED BY GREENTOWN TOWN MARSHALL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 3:40 PM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.6 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1111 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1140 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 302236 SVRIND INC067-302300- /O.NEW.KIND.SV.W.0124.050630T2236Z-050630T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 536 PM EST THU JUN 30 2005 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN HOWARD COUNTY IN CENTRAL INDIANA * UNTIL 600 PM EST * AT 535 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER NORTHEASTERN HOWARD COUNTY...OR ABOUT 11 MILES NORTHEAST OF KOKOMO...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHEASTERN HOWARD COUNTY AROUND 550 PM EST FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 4058 8601 4050 8597 4049 8587 4058 8587 $$
2 follow-up statements
000 WWUS53 KIND 302245 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 545 PM EST THU JUN 30 2005 INC067-302300- /O.CON.KIND.SV.W.0124.000000T0000Z-050630T2300Z/ HOWARD- 545 PM EST THU JUN 30 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 600 PM EST FOR NORTHEASTERN HOWARD COUNTY... AT 544 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME NORTHEASTERN HOWARD COUNTY...OR ABOUT 12 MILES WEST OF MARION...MOVING EAST AT 15 MPH. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST THURSDAY EVENING FOR NORTHERN INDIANA. LAT...LON 4058 8601 4050 8597 4049 8587 4058 8587 $$
000 WWUS53 KIND 302258 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 557 PM EST THU JUN 30 2005 INC067-302307- /O.EXP.KIND.SV.W.0124.000000T0000Z-050630T2300Z/ HOWARD- 557 PM EST THU JUN 30 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HOWARD COUNTY EXPIRES AT 600 PM EST... THE STORM HAS MOVED OUT OF HOWARD COUNTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST THURSDAY EVENING FOR NORTHERN INDIANA. LAT...LON 4058 8601 4050 8597 4049 8587 4058 8587 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:15 PM EST, 3 hours 21 minutes earlier.
Area forecast discussion, Jun 30, 2:15 PM EST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 215 PM EST THU JUN 30 2005 .DISCUSSION...A COLD FRONT WILL MOVE THROUGH INDIANA OVERNIGHT BRINGING A WELCOME CHANGE TO THE WEATHER. MAIN PROBLEM WILL BE THE TIMING OF THE THUNDERSTORMS. THUNDERSTORMS MOVED THROUGH MAINLY THE NORTHERN SECTIONS OF THE CWA THIS MORNING. THIS HAS CAUSED THE ATMOSPHERE TO BECOME A LITTLE MORE STABLE IN THE NORTH. IN THE SOUTH CAPES RUNNING 4000. THIS IN ADDITION STRONG MID LEVEL FLOW MAY BRING MORE STORMS TO THE AREA OVERNIGHT AS THE FRONT MOVES THROUGH. WILL GO WITH ISOLATED THUNDERSTORMS UNTIL LATER THIS EVENING THEN INCREASE TO SCATTERED. THE MAIN SEVERE THREAT OF THESE STORMS WILL BE STRONG WINDS...VERY HEAVY RAIN AND SMALL HAIL. THIS AFTERNOON TEMPS DROPPING 5-8 AFTER FROPA. WITH THE FRONT NOT MOVING THROUGH UNTIL LATER THIS EVENING THE MAIN TEMPERATURE EFFECT WILL NOT OCCUR UNTIL FRIDAY. MORE PLEASANT WEATHER WILL BEGIN TO MOVE INTO INDIANA ON FRIDAY. PROJECTED SOUNDINGS ARE DRY BUT SOME CU MAY STILL DEVELOP. ETA CU RULE HAS SCT-BKN WHILE THE GFS HAS CLEAR. SOME INSTABILITY WILL REMAIN WITH THE CYC FLOW SO WILL GO PARTLY SUNNY. TEMPS WILL BE 5-8 LOWER THEN TODAY. FLOW FROM NW WILL CONTINUE FRIDAY NIGHT AND SATURDAY. SKIES WILL CLEAR WHICH WILL ALLOW GOOD RADIATIONAL COOLING. WILL DROP TEMPS TO NEAR THE CURRENT FOREAST VALUES IN THE MID 50S TO LOWER 60S. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && HAINES
Hazardous weather outlook, Jun 30, 4:07 PM EST, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 407 PM EST THU JUN 30 2005 INZ021-028>031-035>049-051>057-060>065-067>072-011100- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 254 PM EST THU JUN 30 2005 .DAY ONE...TONIGHT AN EXTREMELY UNSTABLE AIR MASS REMAINS OVER CENTRAL INDIANA. A COLD FRONT MOVING THROUGH THIS EVENING WILL GENERATE STRONG TO SEVERE THUNDERSTORMS. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS AND HEAVY RAIN. HAIL AND ISOLATED TORNADOES ARE LESS LIKELY BY STILL A POSSIBILITY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY HAZARDOUS WEATHER IS NOT EXPECTED FRIDAY THROUGH MONDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS TUESDAY THROUGH THURSDAY. AT THE PRESENT TIME THESE SHOULD NOT BE SEVERE. .SPOTTER INFORMATION STATEMENT... SEVERE WEATHER SPOTTERS MAY BE NEEDED TONIGHT. MONITOR WEATHER RADIO FOR THE LATEST STATUS OF THE STORMS.
In the hours before
Local storm report, Jun 30, 12:44 PM EST, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1244 PM EST THU JUN 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1254 PM HAIL 4 W KOKOMO 40.48N 86.21W
06/28/2005 1.00 INCH HOWARD IN TRAINED SPOTTER
HAIL OF ONE HALF TO ONE INCH IN DIAMETER AND WINDS TO 40
MPH WERE REPORTED BY A SPOTTER.
0104 PM HAIL WINCHESTER 40.17N 84.98W
06/28/2005 0.75 INCH RANDOLPH IN TRAINED SPOTTER
A SPOTTER REPORTED PEA TO DIME SIZE HAIL IN WINCHESTER.
REPORT RELAYED BY NWS WILMINGTON.
0145 PM TSTM WND DMG 8 NW NEW CASTLE 40.00N 85.47W
06/28/2005 HENRY IN COUNTY OFFICIAL
SEVERAL TREES AND LIMBS DOWNED. REPORTED BY COUNTY
HIGHWAY.
0200 PM TSTM WND DMG 5 SW MUNCIE 40.15N 85.46W
06/28/2005 DELAWARE IN COUNTY OFFICIAL
SEVERAL TREES DOWNED. REPORTED BY COUNTY HIGHWAY.
0555 PM HAIL 1 W NASHVILLE 39.20N 86.25W
06/28/2005 0.75 INCH BROWN IN LAW ENFORCEMENT
&&
DTUCEKLocal storm report, Jun 30, 12:58 PM EST, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1258 PM EST THU JUN 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG 9 S INDIANAPOLIS 39.65N 86.15W
06/29/2005 MARION IN NEWSPAPER
TREES DOWNED NEAR STOP 11 AND MADISON ROADS. ONE TREE
FELL ON A CAR.
0525 PM HAIL 9 S GREENCASTLE 39.51N 86.84W
06/29/2005 0.88 INCH PUTNAM IN TRAINED SPOTTER
&&
DTUCEKThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 10:28 AM EST | Severe Thunderstorm Warning | IND | Hamilton, Madison | 32 min |
| Jun 30, 4:51 PM EST | Severe Thunderstorm Warning | IND | Howard | 41 min |
| Jun 30, 5:56 PM EST | Severe Thunderstorm Warning | IND | Delaware, Randolph | 49 min |
| Jun 30, 6:08 PM EST | Severe Thunderstorm Warning | IND | Delaware, Henry, Madison | 37 min |
| Jun 30, 6:28 PM EST | Severe Thunderstorm Warning | IND | Randolph | 47 min |
| Jun 30, 6:46 PM EST | Severe Thunderstorm Warning | IND | Henry | 45 min |
| Jun 30, 6:57 PM EST | Severe Thunderstorm Warning | IND | Greene, Owen | 44 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.